Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 300, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 20, 2010, 10:05 PM CDT for Carroll County, Missouri. It took effect at Aug 21, 2010, 7:28 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2010, 10:05 PM CDT (03:05 UTC)
- In effect from
- Aug 21, 2010, 7:28 AM CDT
- Expired
- Aug 22, 2010, 3:31 PM CDT
- In force
- 32 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 17.03 ft at Aug 22, 2010, 3:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:25 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 20, 6:25 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 PM CDT FRI AUG 20 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /412 PM CDT FRI AUG 20 2010/ INITIAL ROUND OF STORMS HAVE BEEN OCCURRING IN ADVANCE OF THE SURFACE FRONT AND UPPER SHORT WAVE LOCATED IN KANSAS. THIS INITIAL CONVECTION MAY HELP STABILIZE THE ATMOSPHERE SOME AHEAD OF THE FONT...BUT PROBLEM MAY BE THAT OUTFLOW FROM AFTERNOON STORMS MAY LEAVE A BOUNDARY ACROSS NORTHERN MISSOURI THAT MAY FOCUS STORMS ON AN EAST WEST BOUNDARY THIS EVENING THAT MAY CAUSE CONCERN FOR FLOODING ISSUES. NOT PLANNING A FLASH FLOOD WATCH AT THIS POINT...AS FLOODING PROBLEM MAY BE MORE LOCALIZED THAN WIDESPREAD AS GUIDANCE IS SHOWING MOST AREAS NEED 2 TO 3 INCHES OF RAINFALL WOULD BE NEEDED. BUT WILL NEED TO MONITOR CONDITIONS ACROSS NORTHERN MISSOURI THIS EVENING. ONCE THE SHORT WAVE MOVES PAST OVERNIGHT...THREAT OF RAIN WILL BE ENDING AND SURFACE HIGH BUILDS IN WITH SLIGHTLY DRIER AIR. WILL NEED TO WATCH FOR POTENTIAL OF FOG OVERNIGHT AS SKIES CLEAR...SO THIS MAY HAVE TO ADDED ON LATER UPDATES. NOT LOOKING FOR ANY SIGNIFICANT COOL DOWN AS SOURCE AREA FOR THIS AIR MASS WILL BE FROM THE PLAINS. UPPER RIDGING WILL BE BUILDING BACK IN FOR THE WEEKEND...WITH THE SURFACE RIDGE AXIS MOVING EAST OF THE FORECAST AREA BY SUNDAY LEADING TO WARMER CONDITIONS FOR SUNDAY AFTERNOON INTO MONDAY. FOR MONDAY NIGHT INTO TUESDAY...ANOTHER WEST COAST SHORT WAVE TROUGH WILL BE MOVING INTO THE NORTHERN PLAINS HELPING TO SQUEEZE UPPER RIDGING TO THE EAST ACROSS THE GREAT LAKES. THIS TROUGH WILL BE TRACKING FAIRLY FAR NORTH OF THE CWFA AND ALL MODELS ARE IN PRETTY CLOSE AGREEMENT THAT THE ASSOCIATED SURFACE FRONT THAT SHOULD BE ARRIVING BY TUESDAY SHOULD STRUGGLE TO PRODUCE PRECIPITATION IN THE REGION. THIS WILL BE DUE TO LACK OF BETTER LOW LEVEL MOISTURE FEED INTO THE FORECAST AREA AS BETTER MOISTURE RETURN WILL BE FOCUSED FURTHER WEST ACROSS KANSAS. SO SLIGHT CHANCE POPS CURRENTLY GOING IN FORECAST GRIDS STILL LOOK REASONABLE. MAY HAVE TO RAISE A FEW LOCATIONS ALONG THE KANSAS MISSOURI BORDER TO CHANCE CATEGORY AS EVENT BECOMES A LITTLE BETTER DEFINED. AFTER THE FRONT AND UPPER WAVE MOVES PAST TUESDAY NIGHT...A BROADER UPPER RIDGE IS EXPECTED TO DEVELOP OVER THE WESTERN HALF OF THE COUNTRY THROUGH THURSDAY. THE NEXT SHORT WAVE FROM THE NORTHWEST WILL LIKELY RIDE EVEN FURTHER NORTH OVER THIS RIDGE AS WE HEAD TOWARD THE WEEKEND...SO IT LOOKS LIKE AN EXTENDED PERIOD OF DRY WEATHER. PC && .AVIATION... FOR THE 00Z TAFS...THUNDERSTORMS WILL BE POSSIBLE THIS EVENING UNTIL A FRONT AND UPPER LEVEL SHORT WAVE CAN MOVE THROUGH. SOME STORMS MAY STILL PRODUCE GUSTY WINDS AND HEAVY...VISIBILITY REDUCING...RAINFALL. WILL HAVE TO WATCH FOR FOG POTENTIAL OVERNIGHT. HAVE INTRODUCED MVFR FOG AT THE KANSAS CITY TAF SITES AND HAVE GONE DENSE FOG AT THE KSTJ SITE AS WINDS SHOULD BE LIGHTEST THERE WITH VERY WET GROUND AND CLEAR SKIES MOVING IN AFTER MIDNIGHT. MAY HAVE TO GO WITH DENSER FOG AT THE KANSAS CITY SITES AS WILL...BUT WANT TO WATCH THE PRECIPITATION AND SKY TRENDS AND SEE EVENING MODEL UPDATES BEFORE GOING WITH AN LIFR CATEGORY OF FOG. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 20, 12:46 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1246 PM CDT FRI AUG 20 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1246 PM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS FROM THIS AFTERNOON THROUGH LATE THIS EVENING ACROSS PORTIONS OF NORTHEASTERN KANSAS THROUGH WEST CENTRAL MISSOURI AND INTO NORTHEAST AND CENTRAL MISSOURI. ONGOING THUNDERSTORM ACTIVITY IN NORTHEAST KANSAS IS EXPECTED TO GAIN STRENGTH THIS AFTERNOON AS IT MOVES INTO A MORE UNSTABLE AIRMASS ACROSS PORTIONS OF NORTHWESTERN AND NORTHERN MISSOURI. ADDITIONAL THUNDERSTORMS MAY DEVELOP ON THE SOUTHERN END OF THIS LINE AS IT TRACKS TO THE EAST. THE PRIMARY HAZARDS WITH ANY OF THESE STORMS WILL BE FROM DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORMS MAY THEN GRADUALLY ORGANIZE INTO A LARGER SQUALL LINE OR COMPLEX DURING THE EVENING HOURS...WITH DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE ACROSS THE CENTRAL AND EASTERN PORTIONS OF MISSOURI. THUNDERSTORMS MAY TEMPORARILY STALL OVER SOME LOCATIONS OF CENTRAL AND NORTHEAST MISSOURI THIS EVENING...WITH THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. CDB
In the hours before
Local storm report, Aug 20, 8:08 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD MOBERLY 39.42N 92.44W
08/20/2010 RANDOLPH MO BROADCAST MEDIA
CAR STALLED DUE TO HIGH WATER OVER ROAD ON ROUTE M IN
MOBERLY.
&&
GAMISSpecial weather statement, Aug 20, 8:18 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT FRI AUG 20 2010
MOZ030-037-038-210145-
JACKSON MO-LAFAYETTE MO-RAY MO-
818 PM CDT FRI AUG 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAY...WESTERN
LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES UNTIL 845 PM CDT...
AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEVASY...OR NEAR GRAIN VALLEY...MOVING EAST
AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ODESSA...LEXINGTON...HIGGINSVILLE...WELLINGTON...HENRIETTA...
MAYVIEW...HARDIN...NAPOLEON...LAKE LAFAYETTE...FLEMING AND CAMDEN.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3892 9415 3915 9424 3931 9379 3924 9377
3921 9377 3920 9375 3894 9368 3893 9374
3893 9384 3892 9384 3891 9388
TIME...MOT...LOC 0118Z 253DEG 43KT 3909 9409
BOOKBINDER!Special weather statement, Aug 20, 8:56 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT FRI AUG 20 2010
MOZ031-038-039-044-045-210230-
CARROLL MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-SALINE MO-
856 PM CDT FRI AUG 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SALINE AND NORTHERN PETTIS
COUNTIES IN CENTRAL MISSOURI...AND SOUTHERN CARROLL COUNTY IN NORTH
CENTRAL MISSOURI...AND EASTERN LAFAYETTE AND NORTHEASTERN JOHNSON
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 930 PM CDT...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORBORNE TO
BLACKBURN TO 5 MILES NORTHWEST OF KNOB NOSTER...AND MOVING EAST AT 55
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND CONTINUOUS CLOUD TO GROUND LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SWEET SPRINGS...MARSHALL...SLATER...LA MONTE...HOUSTONIA...MALTA
BEND...MOUNT LEONARD...GRAND PASS...WAKENDA...HUGHESVILLE AND
MIAMI.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3899 9303 3897 9305 3874 9307 3876 9376
3908 9360 3936 9376 3934 9308 3906 9302
TIME...MOT...LOC 0157Z 274DEG 49KT 3930 9356 3907 9341
3882 9353
BOOKBINDERSpecial weather statement, Aug 20, 9:01 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 PM CDT FRI AUG 20 2010
KSZ057-105-210230-
JOHNSON KS-MIAMI KS-
901 PM CDT FRI AUG 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI AND SOUTHERN
JOHNSON COUNTIES IN EAST CENTRAL KANSAS UNTIL 930 PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDNER...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPRING HILL...CHILES...BUCYRUS...STANLEY AND STILLWELL.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3887 9497 3890 9461 3871 9461 3867 9462
3869 9496
TIME...MOT...LOC 0201Z 269DEG 25KT 3878 9485
BOOKBINDERSpecial weather statement, Aug 20, 9:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT FRI AUG 20 2010
MOZ032-039-040-045-046-210315-
CHARITON MO-COOPER MO-HOWARD MO-PETTIS MO-SALINE MO-
926 PM CDT FRI AUG 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHARITON...EASTERN
SALINE...HOWARD...COOPER AND NORTHEASTERN PETTIS COUNTIES UNTIL 1015
PM CDT...
AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SLATER TO 11 MILES
NORTHWEST OF PILOT GROVE TO 9 MILES NORTH OF SMITHTON...AND MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GLASGOW...BOONVILLE...FAYETTE...PILOT GROVE...NEW FRANKLIN...
BUNCETON...ARMSTRONG...ARROW ROCK...CLIFTON CITY...LAMINE...
FRANKLIN...PRAIRIE HOME AND WOOLDRIDGE.
LAT...LON 3901 9256 3897 9256 3892 9250 3891 9250
3868 9262 3868 9282 3873 9322 3902 9308
3939 9307 3926 9248 3919 9246
TIME...MOT...LOC 0226Z 279DEG 42KT 3924 9299 3900 9296
3880 9305
BOOKBINDERLocal storm report, Aug 20, 9:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST 5 SW OLATHE 38.84N 94.88W
08/20/2010 M52.00 MPH JOHNSON KS ASOS
MEASURED AT KIXD OLATHE NEW CENTURY AIRPORT.
0915 PM TSTM WND GST 3 SE OLATHE 38.86N 94.78W
08/20/2010 M56.00 MPH JOHNSON KS ASOS
MEASURED AT KOJC OLATHE EXECUTIVE AIRPORT.
&&
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:15 PM CDT | Special Weather Statement | EAX | Howard, Randolph | 45 min |
| Aug 20, 7:47 PM CDT | Special Weather Statement | EAX | Jackson | 43 min |
| Aug 20, 8:18 PM CDT | Special Weather Statement | EAX | Lafayette | 27 min |
| Aug 20, 8:56 PM CDT | Special Weather Statement | EAX | Saline | 34 min |
| Aug 20, 9:21 PM CDT | Areal Flood Advisory | EAX | Saline | 4 hr |
| Aug 20, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 15 min |
| Aug 20, 9:26 PM CDT | Special Weather Statement | EAX | Cooper, Howard | 49 min |
| Aug 20, 10:05 PM CDT | River Flood Warning | EAX | Ray | 12 hr |
| Aug 20, 10:05 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 68 hr |
| Aug 20, 11:37 PM CDT | Flash Flood Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 5 hr |
| Aug 21, 12:24 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 6 hr |
| Aug 21, 12:51 AM CDT | Areal Flood Warning | EAX | Randolph | 11 hr |
| Aug 21, 12:58 AM CDT | River Flood Warning | EAX | Cooper | 28 hr |
| Aug 21, 5:54 AM CDT | River Flood Warning | EAX | Cooper, Saline | 63 hr |
| Aug 21, 3:34 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 19 hr |
| Aug 21, 3:34 PM CDT | River Flood Warning | EAX | Cooper, Howard | 30 hr |
| Aug 20, 7:22 PM CDT | Special Weather Statement | EAX | Wyandotte | 23 min |
| Aug 20, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 18 min |
| Aug 20, 9:01 PM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Aug 20, 9:05 PM CDT | Areal Flood Advisory | EAX | Johnson | 4 hr |
| Aug 20, 10:00 PM CDT | Flash Flood Warning | EAX | Johnson | 5 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.